Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Hello all. I just joined the group. I’m trying to wean off of Effexor as well. I have been highly overmedicated on Effexor and lamotrigine for the last 8 years. I just was informed about it a month ago. I’ve been on 150mg xr twice daily! The lamotrigine was being used as a “booster” to the Effexor. I was prescribed 4X the max amount that I should have been on. The lamotrigine wasn’t nearly as hard to cut back on as the Effexor is. My first move was cutting back the 2nd dose to 75mg. I did that for 4 weeks. The vertigo was horrible. Last week I dropped down the morning dose to 75mg. So I’m now on 75mg in the morning and 75mg in the afternoon. This is worse than the first step down. Headaches, confusion, irritability and I’m sooo tired. Too tired to get up and eat. I keep snack bars in my nightstand. From what it looks like from everyone’s comments, I have a long way to go. I need to be off the Effexor before I can start cymbalta. I have a lot of other health problems on top of this mess. Effexor has a stimulant in it. So taking the night dose was keeping me awake until morning. Then I would sleep all day. I feel this drug and my doctors have stolen the last 8+ years of my life. I’m very angry. Does anyone know if there are any lawsuits because of the problems with Effexor?
Following to see of there have been any lawsuits
I take .5 lorazepam as needed…….I spoke with my sister in law who is a PA and she said she to was on Venlafaxine for a long time and she took 150mg daily. She said everyone is different but that she had to lower the dosage as she got off of it and for two weeks she felt horrible. She also took this for anxiety along with depression. Like I said I am not depressed just really bad anxiety and at times it causes me to really panic…..she however did tell me that if I stop right now I am on the lowest dose there is so I should be good but if I felt better and to be safe to take one pill every other day for 3 days and I shouldn’t have much withdrawal side effects. I am going to continue on the CBD oil and more meditation and see if I can not fight this battle myself!
Yes, Google it lots of lawsuits listed take your pick.
Welcome. None of us want to be here but together we are making the best of a bad situation. I hope you come back and keep sharing.
Haha, sorry to laugh.I was on 150 mg too. Click on my name to see what a mess I was when I got here.
However, there is a way of dropping how many beads you take in a dose. Please follow that…other folks are having a much easier time getting off it than my hardheaded way. I believe the persons name is coloradogirl. She is a genius in my eyes.
Anyways, please share more as you feel comfortable. And a huge welcome to you.
How are you planning on handling the panic attacks? No plan means you are going to suffer. Please spend some time reading to see both how others handle the withdrawal rate reduction and how they handle the anxiety that comes with it. Smiling at you
@medfree17 and others . . .
I read recently in the NY Times that people coming off of Effexor have different levels of problems when they withdraw. Some are able to withdraw relatively easily, while others have very extreme reactions to withdrawal. As we all know, every body and everyone is different. What works for one person and seems so simple and quick, may be a disaster for another person. You will probably need to experiment to find out which person you are. If you are able to do the quick method, then by all means do that. But, if you have difficulty with side effects from withdrawal, then I recommend following the experiences and recommendations of those who have posted the ways and long length of time it took for them to safely withdraw from the drug.
Doctors often don't understand the full effects and difficulties of tapering off of drugs, unless they have taken and withdrawn from those drugs themselves. Pharmacists have a better understanding of how long it takes and can recommend to you how to schedule your drops in drug levels. However, since our bodies are different, any recommendations need to be tempered with your own experience. This is true for any drug on which your/our bodies have become dependent. It doesn't mean that you have a problem, it just means you are different from your neighbor. We can all get off any drug we have become dependent on or addicted to. It takes time and it may be unpleasant, but it can be done. If you want off, take the time it takes and be good to yourself while you are withdrawing. Best of luck.
It sounds to me as if @parus may have misunderstood your post. If I understand you correctly, you are saying you just began taking Effexor one week ago at 37.5 mg. and you want to stop now. If that's true, I think it is safe for you to just stop. I'm not a medical professional, but it seems the longer you take this medication, the harder it will be for you to stop. Check with your pharmacist for their opinion. They are often the best resource for withdrawal information.
Darn I just lost a long text. I was laughing at Jimmy Kimmel.
Ok back to another part of my getting off Effexor. Last summer, I was at my 6th Sacred Ceremony. My medicine man, Doug Byland told me if I got off the antidepressant, I could attend an Ayawaska Ceremony and he could remove the original cause of my depression. I started jumping with joy. Me, This sweet looking granny with the twinkle in my eye actually was jumping. I'm 67, too old to act like that or so I thought.
He was telling me I could actually have what I had been working for since 1986. Remove any of the effects of my abuse AND the cause of my depression. WOW
BUT I HAD TO BE COMPLETELY OFF ANY ANTIDEPRESSANTS OR I COULD DIE. It seems Ayawaska combined with antidepressants causes serotonin toxicity. Too much serotonin can kill you.
Well, that was just what I needed to hear to chuck the med. Do NOT COME OFF THE MED LIKE I DID.
Anyways, I had to be off the drug for 6 weeks before I could attend that ceremony. I attended the Ayawaska ceremony on 4/28 and 4/29, 2018. Go read the difference in my writing from before the ceremony and after. AMAZING, What he promised the Sacred Plant Medicine could do happened. I am no longer depressed.
I am still in withdrawal and still have MS so I feel crappy, but my goal had been reached. Depression ended.
Now I have decided after 12 peyote ceremonies, its time for me to step up into leadership again.
So this week I am writing a proposal to set up conferences to train Medicine People. I want to be a medicine woman, but I want to be trained to be a qualified medicine woman.
I have 11 years of setting up conferences both as a presenter countless times in many states and worked on the committees to bring the whole hotel conference up and running each year, 4 of them being international conferences.
I was the assistant to the President of VOICES, (Victims of Incest Can Emerge Survivors) for the last conference I worked on. Only thing is she was hospitalized 10 days before the conference started.
SO, I was shaking in my boots as John Wayne so eloquently stated about courage. "Shaking in your boots but doing it anyway." But I brought that conference up and running along with the whole team. I believe we had more than 100 people attending the 3 day conference.
This week I just have to figure out how to write a proposal. I started using computers in 1986 but I don't believe I have ever written a proposal. Any tips would be sincerely. appreciated.
I am so excited. Enough of this sitting around. I have things to do, I am taking that action to make a change in my life. YIPPEE SKIPPEE Good night all
Excellent post Gail. The only thing I would add is she can also cut the tabs in half IF she does have any symptoms.
Gail, is there any way you can repost that article here or post a link to it?